Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 143, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 20, 2005, 10:03 PM MDT for Dundy County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2005, 10:03 PM MDT (04:03 UTC)
- Expired
- Jun 20, 2005, 10:27 PM MDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Dundy County, NE
The radar
The Goodland radar (KGLD), 90 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 2645 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:00 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 20, 9:00 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 900 PM MDT MON JUN 20 2005 .UPDATE...LATE UPDATE WILL BE ISSUED AS FURTHER EXAMINATION OF CURRENT CONVECTION ACROSS FAR EASTERN COLORADO AND BACKBUILDING CONVECTION IN NORTHEAST NEBRASKA COMPLICATES THE OVERNIGHT FORECAST. AT 03Z CONVECTION OVER FAR EASTERN COLORADO CONTINUES TO MAINTAIN ITSELF IN PART DUE TO OUTFLOW BOUNDARIES AND AXIS OF 700MB DEWPOINTS. LATEST RUC SHOWS THIS AREA ALSO WITHIN THE LOWEST CIN VALUES. HOWEVER...OVER THE NEXT FEW HOURS THE CIN WILL CONTINUE TO INCREASE. THAT...COUPLED WITH THE LOSS OF DAYTIME HEATING SHOULD WEAKEN THE STORMS SLOWLY. CONVECTION OVER NORTHEAST NEBRASKA CONTINUES TO MOVE SOUTHWEST. THE LATEST 00Z NAMS 3 HOUR QPF FORECAST HAS A NICE HANDLE ON THIS AREA AND BY 06Z BUILDS IT SOUTHWEST INTO THE NORTHEAST CORNER OF THE TRI-STATE AREA. BY 09Z JUST ABOUT THE ENTIRE FORECAST AREA IS UNDER THE GUN FROM THIS SYSTEM. SO FOR THE UPDATE IT WILL HAVE TO WAIT A BIT AS WE WATCH THE 2 CONVECTIVE SYSTEMS. I HOPE TO HAVE IT OUT BY MIDNIGHT. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && DDT
Hazardous weather outlook, Jun 20, 3:06 PM MDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 306 PM MDT MON JUN 20 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 306 PM MDT MON JUN 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS EVENING AND TONIGHT ISOLATED THUNDERSTORMS WILL AFFECT NORTHEAST COLORADO THIS EVENING. OTHER THUNDERSTORMS IN NEBRASKA MAY MOVE INTO THE TRI STATE REGION OVERNIGHT. THE MAIN THREAT WITH THESE STORMS WOULD BE SEVERE WIND GUSTS AND FREQUENT CLOUD TO GROUND LIGHTNING. THERE IS ALSO A VERY SMALL CHANCE THAT HEAVY RAINFALL COULD DEVELOP...IF STORM OUTFLOWS INTERACT WITH A LOW LEVEL JET OVER NORTHWEST KANSAS OR SOUTHWEST NEBRASKA. MUCH OF THE ACTIVITY WILL DEPEND ON THE STRENGTH OF OUTFLOW MOVING SOUTH FROM NEBRASKA. IF THIS OUTFLOW WEAKENS THEN THE THREAT OF THUNDERSTORMS WILL ALSO DIMINISH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER EASTERN COLORADO THIS EVENING. BURKE
In the hours before
Local storm report, Jun 20, 9:16 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
916 PM MDT MON JUN 20 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL WRAY 40.08N 102.23W
06/20/2005 0.75 INCH YUMA CO TRAINED SPOTTER
&&
DDTThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 9:52 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 53 min |
| Jun 20, 11:17 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 26 min |
| Jun 20, 8:30 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.